Missouri, 2005

Damaging Wind in Missouri, August 19, 2005

August 19, 2005 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 19, 1:35 PM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Aug 19, 1:35 PM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
235 PM CDT FRI AUG 19 2005

.DISCUSSION...HOT AND HUMID WEATHER RETURNED TO THE AREA
TODAY...WITH TEMPS IN THE LOW TO MID 90S AND HEAT INDICIES AROUND
105 FOR SOUTHERN TWO THIRDS OF CWA THIS AFTERNOON. WILL CONTINUE
HEAT ADVISORY FOR THIS AREA THROUGH 7 PM. BEYOND THAT MAIN FORECAST
ISSUE IS PCPN CHANCES FOR TONIGHT AND TOMORROW WITH FRONTAL PASSAGE.
12Z NAM AND GFS CONTINUE TO BRING FRONT INTO NORTHERN PORTIONS OF
CWA BY 06Z TONIGHT...THEN EXIT CWA BY 18Z. SOME CONCERN ABOUT PCPN
DEVELOPING ALONG MISSISSIPPI RIVER AREA DUE TO A WEAK WARM FRONT
LIFTING THROUGH THE AREA THIS EVENING. SPC/S MESOANALYSIS PAGE HAS
CAPES IN EXCESS OF 5000 J/KG OVER SOUTHERN HALF OF CWA...BUT FEEL
THAT THEY ARE A BIT HIGH DUE TO ERRONEOUS DEWPTS AT SEVERAL AWOS
SITES IN THE AREA INCLUDING ENL AND SAR. STILL FEEL THAT OUR BEST
CHANCES WILL BE TOWARDS MIDNIGHT AND DURING THE OVERNIGHT HOURS.

PCPN TO LINGER IN THE MORNING HOURS ON SATURDAY...MAINLY ALONG AND
SOUTH OF I-70...THEN TAPER OFF IN THE AFTERNOON. BEYOND THAT...HIGH
PRESSURE TO BUILD INTO THE AREA WITH COOLER...MORE PLEASANT WEATHER
IN STORE FOR THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT
WEEK...WITH 850 TEMPS BETWEEN 10 AND 12 DEGREES BY MONDAY.

AS FOR THE REST OF THE EXTENDED...WILL SEE TEMPS MODERATE BY MID
WEEK...AS RIDGE SLOWLY MOVES OFF. SOME CONCERN FOR MORE PCPN CHANCES
BY LATE THURSDAY AND FRIDAY...AS ANOTHER WEATHER SYSTEM APPROACHES
THE REGION. MODEL TIMING OF THIS BOUNDARY HAS NOT BEEN
CONSISTENT...SO JUST KEPT SLIGHT CHANCE POPS IN GRIDS FOR THIS TIME
PERIOD.
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY TIL 7 PM TONIGHT FOR MOZ036-041-042-
     047>052-059>065-072>075-084-085-099.

IL...HEAT ADVISORY TIL 7 PM TONIGHT FOR ILZ058>060-064-065-069-070-
     074-079-098>102.
&&

BYRD
Hazardous weather outlook, Aug 19, 6:01 PM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
701 PM CDT FRI AUG 19 2005

ILZ095>097-MOZ018-019-026-027-034-035-201100-
ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE IL-RALLS-SHELBY-
701 PM CDT FRI AUG 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY
THREAT FROM THESE STORMS WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY AS A
COLD FRONT CROSSES THE AREA. THE PRIMARY THREAT FROM THESE STORMS
WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-041-042-047>052-
059>065-072>075-201100-
AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD-
FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-
MACOUPIN IL-MADISON IL-MARION IL-MONITEAU-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-RANDOLPH IL-ST CHARLES-ST CLAIR IL-
ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-
WASHINGTON IL-
701 PM CDT FRI AUG 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS...CENTRAL AND EASTERN MISSOURI.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY
THREAT FROM THESE STORMS WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY AS A
COLD FRONT CROSSES THE AREA. THE PRIMARY THREAT FROM THESE STORMS
WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

MOZ084-085-099-201100-
IRON-MADISON-REYNOLDS-
701 PM CDT FRI AUG 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT BUT ANY STORMS
THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY AS A
COLD FRONT CROSSES THE AREA. THE PRIMARY THREAT FROM THESE STORMS
WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GKS

In the hours before

Local storm report, Aug 19, 5:57 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
657 PM CDT FRI AUG 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     MAYWOOD                 39.95N 91.60W
08/18/2005                   LEWIS              MO   EMERGENCY MNGR

            A NUMBER OF LARGE TREES AND POWER LINES WERE DOWN IN
            MAYWOOD AT 1145 PM CDT. CORN WAS FLATTEN OVER THIS AREA.

&&

PRZYBYLINSKI

The radar

The St Louis radar (KLSX), 170 km away, was scanning. The volume nearest the first event began at 00:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Shelby

When
August 19, 6:10 PM CST
Where
Shelby County, Shelbyville
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.800, -92.050

A storm spotter reported large tree limbs down in Shelbyville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470489.